And yes, I know the plural of "anecdote" is not "data." Let me explain:
Those of you who've read this blog for a while know that I've been dealing with changes in my brain chemistry. This is known technically as Being a Nutjob, of which I am proud. It's a long tradition in my family.
Trouble is that I'm experiencing some pain-in-the-arse side effects from Effexor. I'm not taking a huge dose of it, as doses go--150 milligrams of the extended-release stuff a day--but I'm still bugged by what's been happening.
What's been happening is, to wit:
1. Excessive daytime sleepiness. I've taken two three-hour naps today and could easily lie down again. I'll probably go to bed at about 8 tonight.
2. Body fat that will not go away, no matter how carefully I eat or how much I exercise. Note that I don't say weight gain; this is body fat distributed in places where it's never been before.
3. Massive, horrible side effects if I miss a dose by even a few hours.
4. Being posessed by the Hunger Monster at odd times of day. Like all day long, basically. I am never not hungry. Since I read that Effexor has an off-label use for treating eating disorders, this begins to make sense.
I have to visit the Brain Doctor sooner rather than later, so I figured I'd talk to him about making the change. Wellbutrin seems like a pretty good choice, even though the discontinuation syndrome is just as bad as it is with Effexor. At least the stuff I've read doesn't talk about increased appetite and trouble waking up, which are my two big bugaboos.
Or perhaps Lexapro, I dunno. From what I understand it's not all that different from Celexa, which again seems to have a side-effect profile I could deal with, except for those darn "sexual side effects".
So, people, what are you taking, if you're a nutjob like me? What have you tried in the past, and what did you like or not like about it? How was switching from one crazy med to another for you?
Just for reference, I was dealing with anxiety and moderate depression as well as some weird obsessive stuff before I started Effexor. All those symptoms are going away...but I'm going to get depressed again if I end up sleeping my life away.